Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 6(2); 2008 > Article
A Case of Colchicine Intoxication Presenting as Acute Gastroenteritis
Ji-Yun Ahn, You-Dong Sohn, Hyuk-Sool Kwon, Hee-Chol Ahn
Journal of The Korean Society of Clinical Toxicology 2008;6(2):138-141
DOI: https://doi.org/
Published online: December 31, 2008
  • 85 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, College of Medicine, Hallym University
2Department of Emergency Medicine, College of Medicine, Hallym University
3Department of Emergency Medicine, College of Medicine, Hallym University
4Department of Emergency Medicine, College of Medicine, Hallym University

A 47-year-old woman ingested about 12 mg of colchicine with suicidal intent. Colchicine, a highly poisonous alkaloid, is a commonly used treatment for gout, Bechet's disease, and familial Mediterranean fever. Despite the knowledge of its side effects, the risk of a significant overdose is under-appreciated. She suffered from acute multisystem toxicity, including gastrointestinal disorders, bone marrow suppression, alopecia, and probable pancreatitis, but she ultimately recovered with supportive therapy. We report a case of acute colchicine toxicity from a single overdose with a review of the literature.


JKSCT : Journal of The Korean Society of Clinical Toxicology